Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 32, NWS Milwaukee, WI

July 7, 2020Fond du Lac County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 7, 2020, 4:54 PM CDT for Fond du Lac County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2020, 4:54 PM CDT (21:54 UTC)
Expired
Jul 7, 2020, 5:31 PM CDT
In force
37 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Fond du Lac County, WI

The radar

The Green Bay radar (KGRB), 74 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
372 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WUUS53 KMKX 072154
SVRMKX
WIC039-072300-
/O.NEW.KMKX.SV.W.0032.200707T2154Z-200707T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
454 PM CDT Tue Jul 7 2020

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Northeastern Fond du Lac County in east central Wisconsin...

* Until 600 PM CDT.

* At 453 PM CDT, a severe thunderstorm was located over Fond Du Lac,
  moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Fond Du Lac, North Fond Du Lac, Southern Lake Winnebago,
  Taycheedah, Eldorado, Mount Calvary, St. Cloud, Van Dyne, Peebles,
  Pipe, Calvary, Marytown, Johnsburg and Town of Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4389 8816 4379 8816 4370 8845 4378 8860
      4390 8868 4389 8841 4394 8840 4394 8817
TIME...MOT...LOC 2153Z 228DEG 9KT 4377 8844 

HAIL...1.00IN
WIND...60MPH
 
$$

WOOD
1 follow-up statement
340 
WWUS53 KMKX 072231
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
531 PM CDT Tue Jul 7 2020

WIC039-072239-
/O.CAN.KMKX.SV.W.0032.000000T0000Z-200707T2300Z/
Fond du Lac WI-
531 PM CDT Tue Jul 7 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FOND DU LAC
COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4389 8816 4379 8816 4370 8845 4378 8860
      4390 8868 4389 8841 4394 8840 4394 8817
TIME...MOT...LOC 2228Z 228DEG 9KT 4383 8835 

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:41 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 7, 3:41 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
341 PM CDT Tue Jul 7 2020

.SHORT TERM...

This Evening Through Wednesday...Forecast Confidence is Medium...

Lingering showers and storms this evening but we will become more
quiet into the overnight period as the weak front pulls to our
north. This will bring us light southerly winds through Wednesday.
Currently Wednesday looks to be quite warm with temperatures in
the upper 80s to low 90s with heat indices approaching 100 across
much of the CWA. Thus we have issued a Heat Advisory for much of
the western parts of our CWA, which will have the best chances for
heat indices around 100. In addition, we will have some chances
for a few weak storms/showers across the area, perhaps driven by
the lake breeze. Much of the area may remain dry, especially
further west which is why the greatest concern for Heat Advisory
conditions remains further west. However, we cannot rule out close
to Heat Advisory conditions for the remainder of the CWA.

.LONG TERM...

Thursday through Tuesday...Forecast Confidence is Medium...

Thursday will become more active given a cold front from the
system to the north pushing through with plenty of upper level
support from a strong shortwave with decent low to midlevel
moisture. This will bring potential for thunderstorms across
southern Wisconsin with some potential for some stronger storms,
particularly for the western parts of the CWA. Thursday will be
our best chance for strong to severe storms this week with plenty
of instability and perhaps some weak deep-layer shear.

After the front pulls through a region higher pressure will fill
in behind for Friday. Models are suggesting we could see a system
Saturday into Sunday impact the area but there is quite a bit of
uncertainty from the models for track and timing but it looks
likely to move from northwest to southeast in association with a
fairly strong upper level shortwave. Following this system
uncertainty increases, though we should expect the ridge to start
to build back in by the beginning of next week. This would likely
keep the region mostly dry outside of mostly weak pop-up/air mass
thunderstorms/showers. In, addition the return of the ridge will
bring back the warm temperatures after a brief slightly cooler
period over the weekend.

&&

.AVIATION(18Z TAFS)...

Isolated to scattered thunderstorms will continue over the next
several hours perhaps causing brief periods of heavy rainfall,
small hail, and gusty winds. This may also cause brief periods of
MVFR VSBYS. Otherwise, look for mostly VFR conditions over the
next few hours with skies clearing out for the most part this
evening. VFR conditions are expected for the remainder of the TAF
period. Wednesday looks likely to remain mostly quiet with a few
scattered showers/storms, especially closer to the lake.

&&

.MARINE...

Primarily light southerly winds continue this evening across the
lake with scattered storms weakening as they push over the lake
but some breezy conditions are possible right along the western
shoreline from weakening storms. Mostly quiet conditions are
expected for Wednesday with weak high pressure over Michigan with
primarily light southerly winds expected. Southerly winds
Thursday will be a bit more breezy prior to the front pushing
through and bringing back light northwest flow Friday into the
weekend.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 11 AM to 7 PM CDT Wednesday for WIZ046-047-
     056-057-062-063-067-068.

LM...None.
&&

Tonight/Wednesday and Aviation/Marine...ARK
Wednesday Night through Tuesday...ARK
Hazardous weather outlook, Jul 7, 3:56 PM CDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
356 PM CDT Tue Jul 7 2020

WIZ046-047-051-052-056>060-062>072-082100-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
356 PM CDT Tue Jul 7 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Lingering storms this evening, a few of which may be strong with
heavy rain, small hail, and gusty winds possible.

Air Quality Alert is in effect for counties along the shoreline
for ozone concentrations until 11pm tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Thunderstorm chances will continue through the remainder of the
week and into the weekend. The best chance for widespread storms
will be Thursday.

Max heat indices will be in the upper 90s to around 100 Wednesday.
Thus, a Heat Advisory has been issued from 11am to 7pm for the
western parts of the area and may need to be expanded further
east. It is important to keep an eye on neighbors and friends who
do not have access to air conditioning and may be susceptible to
heat-related illnesses.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ643>646-082100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
356 PM CDT Tue Jul 7 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Lingering storms possibly making their way towards the lake but
for the most part will dissipate as they move over the lake. But
any storms that remain over the lake may cause some gusty winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

The chance for storms will continue into the weekend with the best
chances being on Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082100-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
356 PM CDT Tue Jul 7 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Lingering storms possibly making their way towards the lake but
for the most part will dissipate as they move over the lake. But
any storms that remain over the lake may cause some gusty winds,
primarily over the southwestern portions of the lake.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

The chance for storms will continue into the weekend with the best
chances being on Thursday.

www.weather.gov/mkx

In the hours before

Special weather statement, Jul 7, 2:39 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
239 PM CDT Tue Jul 7 2020

WIZ046-072045-
Marquette-

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MARQUETTE COUNTY...

At 239 PM CDT, a strong thunderstorm was located near Adams, or 7
miles south of Friendship, moving east at 30 mph.

Winds of 40 to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Westfield, Lawrence, Neshkoro, Springfield Corners and Harrisville.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4388 8917 4388 8920 4386 8920 4379 8960
      4398 8960 4398 8917
TIME...MOT...LOC 1939Z 251DEG 25KT 4387 8977

WOOD
Special weather statement, Jul 7, 4:02 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
402 PM CDT Tue Jul 7 2020

WIZ056-062-072200-
Iowa-Sauk-

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN IOWA AND SOUTHWESTERN
SAUK COUNTIES...

At 401 PM CDT, a strong thunderstorm was located near Muscoda, or 11
miles south of Richland Center, moving east at 30 mph.

Winds of 40 to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Spring Green, Arena, Plain, Avoca, Orion and Clyde.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4320 9043 4320 9040 4321 9035 4321 9029
      4319 9028 4319 9025 4317 9020 4317 9019
      4332 9019 4338 9000 4312 8990 4305 9043
TIME...MOT...LOC 2101Z 253DEG 25KT 4317 9037

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:51 PM CDTSpecial Weather StatementMKXMarquette24 min
Jul 6, 9:16 PM CDTSpecial Weather StatementMKXGreen Lake, Marquette44 min
Jul 6, 9:50 PM CDTSpecial Weather StatementMKXColumbia, Green Lake, Marquette40 min
Jul 6, 11:31 PM CDTSpecial Marine WarningMKX44 min
Jul 7, 2:39 PM CDTSpecial Weather StatementMKXMarquette66 min
Jul 7, 3:04 PM CDTHeat AdvisoryMKXColumbia, Dane, Green, Green Lake, Iowa, Lafayette and 2 more28 hr
Jul 7, 4:02 PM CDTSpecial Weather StatementMKXIowa58 min
Jul 7, 4:17 PM CDTSevere Thunderstorm WarningMKXIowa58 min
Jul 7, 4:42 PM CDTSevere Thunderstorm WarningMKXDane, Iowa63 min
Jul 7, 5:18 PM CDTSpecial Weather StatementMKXWashington27 min
Jul 7, 5:25 PM CDTSpecial Weather StatementMKXDane, Green, Rock65 min
Jul 7, 5:29 PM CDTSevere Thunderstorm WarningMKXJefferson31 min
Jul 7, 5:35 PM CDTSpecial Weather StatementMKXWashington25 min
Jul 7, 5:47 PM CDTAreal Flood AdvisoryMKXWashington118 min
Jul 7, 5:53 PM CDTAreal Flood AdvisoryMKXDane112 min
Jul 7, 6:00 PM CDTAreal Flood AdvisoryMKXOzaukee, Washington2 hr
Jul 7, 6:06 PM CDTSpecial Weather StatementMKXRock54 min
Jul 7, 6:10 PM CDTAreal Flood AdvisoryMKXRock2 hr
Jul 7, 6:29 PM CDTAreal Flood AdvisoryMKXMilwaukee, Ozaukee, Washington, Waukesha2 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.